MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INTRODUCER INTROSYTE 3F 3.2CM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INTRODUCER INTROSYTE 3F 3.2CM; INTRAVASCULAR CATHETER
Model Number 384030
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default.Initial reporter address: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that introducer introsyte 3f 3.2cm was damaged but still operable.The following information was provided by the initial reporter: "the peripheral insertion catheter was passed and the guide wire was attached, showing a wrinkling of the extension in the attempt to remove it.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 11/3/2021.H.6.Investigation: our quality engineer inspected the samples submitted for evaluation.Bd received ten unused introsyte introducers within sealed packages.The blister packs were sealed inside a miscellaneous plastic packaging with miscellaneous stickers adhered to the plastic packaging.All components were present and intact.Visual observation of the devices revealed that the units had no abnormalities or damage.After visual observation, the needle portion of each unit was pulled back through the splitable sheath, while observing for traction and wrinkling.No abnormalities were observed and each unit demonstrated the needle could be removed with no resistance or damage to the tubing.Bd was unable to confirm any defects related to the returned samples.No further testing could be conducted, as based on the event description issues were experienced while withdrawing the guidewire which remained attached, wrinkling the extension and traction.This could indicate that the experienced issues could be related to the picc and not the introducer as the introducer does not contain a guidewire and the sheath is a splitable sheath (catheter) that is cracked and then split for removal after the picc is fed through it during placement.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
INTRODUCER INTROSYTE 3F 3.2CM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12444684
Report Number1710034-2021-00793
Device Sequence Number5190861
Product Code FOZ
UDI-Device Identifier50382903840309
UDI-Public50382903840309
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number384030
Device Catalogue Number384030
Device Lot Number8297873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown